Pennsylvania, 2009Hail and Damaging Winds in Pennsylvania, August 9, 2009
August 9, 2009 · NWS CTP · 22 events in 13 counties and zones
A mature, well-organized convective complex moved southeast from west-central New York across central and eastern Pennsylvania, producing widespread wind damage and from the early afternoon through the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $127,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mature, well-organized convective complex moved southeast from west-central New York across central and eastern Pennsylvania, producing widespread wind damage and from the early afternoon through the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 9, 1:26 PM EST, 14 minutes earlier.
Area forecast discussion, Aug 9, 1:26 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT SUN AUG 9 2009
.SYNOPSIS...
SUMMERY CONDITIONS WILL PREVAIL TONIGHT AND MONDAY WITH SOME OF
THE HOTTEST WEATHER OF THE YEAR. A COLD FRONT WILL CROSS THE AREA ON
TUESDAY...FOLLOWED BY A RETURN TO MORE SEASONABLE CONDITIONS FOR
MID TO LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT IS LARGELY MIXING OUT OVER THE CENTRAL MOUNTAINS BUT
STILL PRESENT AS PER SATELLITE IMAGERY. TAIL END OF INTENSE
CONVECTION WORKING THROUGH THE FINGERLAKES RIGHT NOW WITH THE MOST
IMPRESSIVE BOW ECHO IVE EVER SEEN ON RADAR DROPPING INTO MCKEAN
AND POTTER COUNTIES AT PRESENT WITH 50-64 KNOTS OR >64 KNOTS
INDICATED BASE VELOCITY FROM BUFFALOS 88D. THE LINE IS
INTERSECTING THE OLD WARM FRONTAL ZONE...AND A HIGH WIND/TORNADO
THREAT WILL CONTINUE THIS AFTERNOON AS THE LINE OF CONVECTION
DROPS INTO MY NORTH CENTRAL AND NORTHEAST COUNTIES.
LITTLE CHANGE TO GOING FORECAST FOR TONIGHT...AS SEVERE THREAT AND
ADVANCING WARM FRONT WERE WELL COVERED. WILL KEEP POPS HIGHEST
NORTH AND EAST WITH VERY LOW POPS TO THE SOUTHWEST...ALTHOUGH THE
CAP MAY BE BROKEN BY ELEVATED HEAT SOURCE.
MINS WILL BE QUITE MILD OVERNIGHT...A BALMY AND BREEZY SUMMER
NIGHT IN STORE.
&&
.SHORT TERM /MONDAY/...
ANY EVENING CONVECTION ALONG THE NORTHERN TIER SHOULD DIMINISH
OVERNIGHT...AS SUBTROPICAL RIDGE CRESTS OVR THE REGION. HIGH
HUMIDITY WILL KEEP TEMPS FROM FALLING LOWER THAN ARND 70F OVR
MOST OF THE AREA.
ANOTHER ACTIVE DAY APPEARS LIKELY ON MONDAY...AS HEIGHTS FALL IN
ADVANCE OF SHORTWAVE APPROACHING FROM THE GRT LKS. DIURNAL HEATING
LIKELY TO YIELD MODERATE TO HIGH INSTABILITY BY AFTN. ENS MEAN
CAPES APPROACHING 3000J/KG SUGGEST A THREAT OF LOCALLY DAMAGING WINDS/LARGE
HAIL IN STRONGER STORMS. WILL PLACE LOWEST /SLIGHT CHC/ POPS
ACROSS THE SE ZONES...WHERE WARM TEMPS ALOFT STILL LIKELY TO CAP
CONVECTION. ENS MEAN 850 TEMPS SUPPORT HIGHS IN THE M90S ACROSS
THE LOWER SUSQ VALLEY...WHICH COMBINED WITH HIGH HUMIDITY SHOULD
PUSH HEAT INDICES NR 100F.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
FRONTAL BNDRY SHUD GRADUALLY PUSH IN FROM NW AS STRONG SHORTWAVE
SLIDES ACROSS SOUTHERN ONTARIO EARLY TUE...WITH A COLD FRONT
EXTENDING SOUTH THRU PA. COLD FRONT WILL USHER IN MORE SEASONAL
TEMPS WITH 850MB TEMPS ARND 15 TO 17 DEG C. HEIGHTS BEHIND FRONT
INCREASE WITH DRY AIR RETURNING FOR MID-WEEK. GUIDANCE CONTINUES
TO SUGGEST A DRY PERIOD LATE TUE THRU WED.
FORECAST CONCERN FOR LATE NEXT WEEK WILL REVOLVE AROUND HOW FAST
CUT OFF LOW OVR THE MISS/OHIO VALLEY LIFTS OUT. GENERAL CONSENSUS
AMONG MED RANGE GUIDANCE IS THAT THIS FEATURE WILL TRACK NE LATE
WEEK...BRINGING CHC OF DIURNAL CONVECTION BACK INTO OUR FCST FOR
THUR/FRI/SAT. LATEST GEFS 850 TEMPS SUPPORT NORMAL TO SLIGHTLY ABV
NORMAL TEMPS FOR THE SECOND HALF OF NEXT WEEK.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WARM FRONT PUSHING THRU UNV RIGHT NOW AS THE WINDS HAVE STARTED TO
GUST FROM THE WEST. KAOO AND KJST LOOK TO BE OUT OF THE WOODS FOR
THE EVENING AS FAR AS TSRA GO...AS THEY SHOULD BE IN THE WARM
SECTOR AND WELL-CAPPED. THE HAZE WILL HANG AROUND ALL NIGHT AT
MOST SPOTS...THOUGH. KMDT MAY ALSO NOT HAVE A SH/TSRA AS THE FRONT
IS OVER THEM AS WELL-AND MOVING NE. BUT KBFD IS ABOUT TO GET HIT
AND KIPT COULD ALSO BE IN THE SIGHTS OF THE CONVECTION DROPPING
RAPIDLY INTO NRN PA...BUT NOT DEFINATELY. THAT CONVECTION IS SVR
WITH GUSTS ALREADY MAKING SOME DAMAGE IN WRN NY. EXPECT THESE
TSRA TO CONTINUE ON A PATH RIGHT ALONG THE WARM FRONT AS THE FRONT
LIFTS NE...SO IPT MAY ALSO STAY DRY...BUT IT WILL BE VERY CLOSE.
HELICITY VERY HIGH IN THAT LOCAL AREA WITH E WINDS AT KIPT AND
SRLY WINDS AT KSEG. THEREFORE A THREAT FOR TORS MAY ALSO EXISTS IN
NCENT/NERN PA.
THESE STORMS SHOULD QUIET DOWN THROUGH THE EVENING...BUT MORE MAY
SLIDE IN FROM THE WEST INTO KBFD AFT 03Z. HOWEVER...THE REST OF
THE TERMINALS SHOULD REMAIN DRY...BUT FOGGY. EXPECT VISBYS OF
2-3SM AT MOST SITES ALL NIGHT...AND THE WETTER SPOTS COULD GET TO
LIFR.
MONDAY LOOKS LIKE MORE OF THE AREA WILL BE CAPPED AND HAZY...MUCH
LIKE TODAY...BUT FOR MORE OF THE AREA. UNTIL...
MORE CONVECTION SHOULD FIRE OVER THE NRN TIER FOR THE LATE MORNING
AND AFTN. HOWEVER...THIS IS TOO FAR OUT TO PINPOINT WITH TAFS.
OUTLOOK...
TUE...AREAS OF MVFR WITH SCT SHRA/ISO TSRA.
WED...VFR.
THU...MVFR WITH SCT SHRA/TSRA MOVING IN FROM THE SOUTH.
FRI...
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/BEACHLER
AVIATION...DANGELO
Hazardous weather outlook, Aug 9, 11:07 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT SUN AUG 9 2009
PAZ004>006-010-011-037-101615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
1207 PM EDT SUN AUG 9 2009
...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A SLOW MOVING WARM FRONT LIFTING THROUGH THE AREA WILL BE THE
FOCUS FOR THUNDERSTORMS THIS AFTERNOON. A FEW OF THE STRONGER STORMS
COULD PRODUCE HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING
WIND GUSTS OR LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
PAZ012-017>019-027-028-041-042-045-046-049>053-056>059-063>066-
101615-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-
JUNIATA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1207 PM EDT SUN AUG 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A VERY WARM AND HUMID AIRMASS WILL ALLOW SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON. A FEW OF THE STRONGER STORMS COULD
PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING
WIND GUSTS OR LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024>026-033>036-101615-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
1207 PM EDT SUN AUG 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON IN A WARM AND HUMID AIRMASS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING
WIND GUSTS OR LARGE HAIL.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TYBURSKI
In the hours before
Special weather statement, Aug 9, 11:15 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT SUN AUG 9 2009
PAZ053-058-091715-
COLUMBIA PA-SCHUYLKILL PA-
1215 PM EDT SUN AUG 9 2009
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL AND SOUTHEASTERN
COLUMBIA COUNTIES...
AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ST. CLAIR...
MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NEW PHILADELPHIA AROUND 1220 PM...MIDDLEPORT
AROUND 1225 PM...NEW RINGGOLD AROUND 1230 PM AND SNYDERS AROUND 1240
PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 110 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
LAT...LON 4072 7579 4064 7599 4058 7602 4058 7607
4057 7608 4052 7624 4069 7647 4100 7623
4095 7620 4091 7603 4092 7601 4089 7597
4083 7591 4075 7577
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Aug 9, 1:36 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT SUN AUG 9 2009
PAZ006-011-012-091900-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
236 PM EDT SUN AUG 9 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMERON...
NORTHWESTERN CLINTON AND SOUTHERN POTTER COUNTIES...
AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTHEAST
OF ST. MARYS...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR WHARTON AROUND 245 PM...KETTLE CREEK STATE
PARK AROUND 255 PM AND CROSS FORK AROUND 300 PM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4134 7770 4135 7815 4161 7838 4161 7764
EXPERIMENTAL
FORECASTER: TYBURSKI
Thunderstorm Wind, Potter
- When
- August 9, 1:40 PM EST
- Where
- Potter County, 1.54 mi E of Kinney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.980, -77.900
Thunderstorms winds estimated near 60 mph knocked down numerous trees and wires in Genesee.
Thunderstorm Wind, Warren
- When
- August 9, 1:45 PM EST
- Where
- Warren County, 2.14 mi SSE of Russell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.920, -79.140
Thunderstorms winds estimated near 60 mph knocked down numerous trees and wires in Russell.
Thunderstorm Wind, Tioga
- When
- August 9, 2:00 PM EST
- Where
- Tioga County, 0.86 mi NE of Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.960, -77.440
Thunderstorms winds estimated near 60 mph knocked down multiple trees and wires in Knoxville.
Thunderstorm Wind, Tioga
- When
- August 9, 2:00 PM EST
- Where
- Tioga County, 0.51 mi E of West Field
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -77.540
Thunderstorms winds estimated near 60 mph knocked down numerous large trees and wires around Westfield and Osceola.
Thunderstorm Wind, Potter
- When
- August 9, 2:00 PM EST
- Where
- Potter County, 0.52 mi E of Galeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 41.730, -77.640
Thunderstorm winds estimated near 60 mph ripped two roofs off of buildings and knocked down large trees in Galeton.
Thunderstorm Wind, McKean
- When
- August 9, 2:05 PM EST
- Where
- McKean County, 0.86 mi SE of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.960, -78.640
Thunderstorm winds estimated near 60 mph produced widespread wind damage across McKean County.
Thunderstorm Wind, Tioga
- When
- August 9, 2:20 PM EST
- Where
- Tioga County, 2.17 mi ENE of Whitneyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.780, -77.180
Thunderstorm winds estimated near 60 mph knocked down several large trees in Hills Creek State Park. Some trees blocked roads and damaged vehicles.
Thunderstorm Wind, Tioga
- When
- August 9, 2:30 PM EST
- Where
- Tioga County, 2.58 mi E of Balsam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.700, -77.300
Thunderstorm winds estimated near 60 mph downed numerous large trees, closing State Route 287 south of Wellsboro.
Thunderstorm Wind, Lycoming
- When
- August 9, 2:45 PM EST
- Where
- Lycoming County, Jersey Shr
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.200, -77.270
Thunderstorm winds estimated near 60 mph produced widespread tree damage across Lycoming County. Several large trees were knocked down, damaging homes and vehicles. State Route 44 was closed due to trees across the road.
Thunderstorm Wind, Clinton
- When
- August 9, 2:55 PM EST
- Where
- Clinton County, 0.69 mi S of Lockport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -77.450
Thunderstorm winds estimated near 60 mph knocked down numerous large trees and wires in Lock Haven.
Thunderstorm Wind, Northumberland
- When
- August 9, 3:15 PM EST
- Where
- Northumberland County, 1.25 mi ESE of Milton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.010, -76.850
Thunderstorm winds estimated near 60 mph knocked down trees in Milton.
Hail, Elk
- When
- August 9, 3:15 PM EST
- Where
- Elk County, 0.52 mi W of Kaulmont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.430, -78.560
Quarter size hail was reported in St. Marys.
Thunderstorm Wind, Elk
- When
- August 9, 3:25 PM EST
- Where
- Elk County, 2.93 mi NW of Byrnedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.310, -78.560
Thunderstorm winds estimated near 60 mph knocked down numerous large trees and wires in Weedville.
Thunderstorm Wind, Schuylkill
- When
- August 9, 3:46 PM EST
- Where
- Schuylkill County, 2.07 mi N of Spring Glen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -76.620
Thunderstorm winds estimated near 60 mph knocked down large trees north of Williamstown in Hubley Township in western Schuylkill County.
Thunderstorm Wind, Schuylkill
- When
- August 9, 3:52 PM EST
- Where
- Schuylkill County, 1.38 mi N of Tower City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.600, -76.550
Thunderstorm winds estimate near 60 mph knocked down large trees in Porter Township near Tower City.
Thunderstorm Wind, Schuylkill
- When
- August 9, 4:01 PM EST
- Where
- Schuylkill County, 0.52 mi W of Pine Glen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -76.390
Thunderstorm winds estimated near 60 mph knocked down numerous trees across Pine Grove Township.
Thunderstorm Wind, Dauphin
- When
- August 9, 4:15 PM EST
- Where
- Dauphin County, 0.69 mi N of Harrisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.280, -76.870
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Paxtonia.
Thunderstorm Wind, Perry
- When
- August 9, 4:20 PM EST
- Where
- Perry County, 0.87 mi SW of Marysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.340, -76.930
Thunderstorm winds estimated near 60 mph knocked down numerous large trees in Marysville.
Thunderstorm Wind, Lancaster
- When
- August 9, 4:40 PM EST
- Where
- Lancaster County, Elizabethtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -76.600
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Elizabethtown.
Thunderstorm Wind, York
- When
- August 9, 5:05 PM EST
- Where
- York County, 1.48 mi SSE of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.900, -76.570
Thunderstorm winds estimated near 60 mph knocked down large trees near Windsor.
Thunderstorm Wind, York
- When
- August 9, 5:10 PM EST
- Where
- York County, 0.87 mi SW of Brownton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.860, -76.580
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Felton.
Thunderstorm Wind, Potter
- When
- August 9, 11:40 PM EST
- Where
- Potter County, 0.52 mi E of Coudersport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.770, -78.010
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Coudersport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 9, 200922 injured · $206 million · 3 in hail · 84 events
- Flash Flooding and Damaging Winds in New York, August 9 to 10, 20091 death · 1 injured · $91 million · 60 kt wind · 29 events
- Hail and Damaging Winds in Michigan, August 9, 20091 death · $2.6 million · 65 kt wind · 7 events
- Excessive Heat in Illinois, August 9 to 10, 20091 death · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2009$461,000 · 1.75 in hail · 41 events
- Flood in Michigan, August 9, 2009$3.0 million · 1 event
- Flash Flooding and Damaging Winds in Wisconsin, August 9, 2009$790,000 · 75 kt wind · 28 events
- Tornado in New York, August 9, 2009$250,000 · EF1 · 1 event
- Damaging Winds in Delaware, August 9, 2009$500,000 · 56 kt wind · 4 events
- Flash Flooding and Damaging Winds in New York, August 9, 2009$185,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, August 9, 2009$107,000 · 60 kt wind · 9 events
- Flash Flooding and Damaging Winds in Illinois, August 9, 2009$100,000 · 56 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180113, 180114, 180115, 180116, 183153, 183132, 183136, 183138, 183141, 183143, 183145, 183157, 183184, 183186, 183189, 183191, 183194, 183197, 183199, 183202, 183206, 183281.